Alert archive / Missouri / Flash Flood Watches in 2017
Flash Flood Watch 4, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Aug 4, 2017, 3:37 PM CDT for 7 counties in Missouri. It took effect at Aug 5, 2017, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2017, 3:37 PM CDT (20:37 UTC)
- In effect from
- Aug 5, 2017, 7:00 PM CDT
- Expired
- Aug 6, 2017, 3:37 AM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Gasconade County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -137 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044 WGUS63 KLSX 042037 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 337 PM CDT Fri Aug 4 2017 MOZ041-047>050-059-072-051000- /O.NEW.KLSX.FF.A.0004.170806T0000Z-170806T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO- Crawford MO- Including the cities of Columbia, Jefferson City, and Fulton 337 PM CDT Fri Aug 4 2017 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH EARLY SUNDAY AFTERNOON... The National Weather Service in Saint Louis has issued a * Flash Flood Watch for portions of central Missouri and east central Missouri...including the following counties...in central Missouri...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. In east central Missouri...Crawford MO and Gasconade MO. * from Saturday evening through early Sunday afternoon * Thunderstorms containing heavy rainfall will move into central Missouri Saturday night. Rainfall amounts for Saturday night and Sunday morning of 2 to 4 inches are possible. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ GKS
3 follow-up statements
593 WGUS63 KLSX 050913 FFALSX Flood Watch National Weather Service Saint Louis MO 413 AM CDT Sat Aug 5 2017 MOZ041-047>050-059-072-052230- /O.CON.KLSX.FF.A.0004.170806T0000Z-170806T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO- Crawford MO- Including the cities of Columbia, Jefferson City, and Fulton 413 AM CDT Sat Aug 5 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... The Flash Flood Watch continues for * portions of central Missouri and east central Missouri... including the following counties...in central Missouri...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. In east central Missouri...Crawford MO and Gasconade MO. * from this evening through Sunday afternoon * Thunderstorms containing heavy rainfall will move into central Missouri tonight. Rainfall of 2 to 4 inches with locally higher amounts is possible across the watch area. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ Carney
533 WGUS63 KLSX 052022 FFALSX Flood Watch National Weather Service Saint Louis MO 322 PM CDT Sat Aug 5 2017 MOZ041-047>050-059-072-060830- /O.CON.KLSX.FF.A.0004.170806T0000Z-170806T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO- Crawford MO- Including the cities of Columbia, Jefferson City, and Fulton 322 PM CDT Sat Aug 5 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH EARLY SUNDAY AFTERNOON... The Flash Flood Watch continues for * portions of central Missouri and east central Missouri... including the following counties...in central Missouri...Boone MO...Callaway MO...Cole MO...Moniteau MO and Osage MO. In east central Missouri...Crawford MO and Gasconade MO. * from 7 PM CDT this evening through early Sunday afternoon. * Thunderstorms containing heavy rainfall will move into central Missouri tonight. Rainfall of 2 to 4 inches with locally higher amounts is possible across the watch area. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ KD
418 WGUS63 KLSX 060837 FFALSX Flood Watch National Weather Service Saint Louis MO 337 AM CDT Sun Aug 6 2017 MOZ041-047>050-059-072-060945- /O.CAN.KLSX.FF.A.0004.000000T0000Z-170806T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO- Crawford MO- Including the cities of Columbia, Jefferson City, and Fulton 337 AM CDT Sun Aug 6 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Missouri and east central Missouri has been cancelled. Although light to moderate rain with isolated thunderstorms is still likely today, the threat for heavy rain and flash flooding is greatly diminished. Localized flooding of low lying areas and river flooding is still possible...so continue to be cautious on area roads and never drive into water that covers a road to an unknown depth. $$ Carney
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 1:04 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 4, 1:04 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 104 PM CDT Fri Aug 4 2017 .SHORT TERM... (Through Late Tonight) Issued at 321 AM CDT Fri Aug 4 2017 Cold front over southeast Missouri and southern Illinois will continue moving away from the area. Strong cold advection behind the front will bring below normal temperatures as much as 10 to 15 degrees cooler than Thursday's highs. Model soundings show good mixing up to around 850mb with potential for wind gusts of 15-20kts. High pressure centered over central Nebraska will move southeast through the period. The center of the high should move across the southern 1/2 of the forecast area between 06-12Z tonight. Resulting clear sky and light wind should provide excellent radiational cooling conditions allowing temperatures to fall well below normal into the 50s in most locations. Carney .LONG TERM... (Saturday through Thursday) Issued at 321 AM CDT Fri Aug 4 2017 Main concern with this forecast will be the potential for heavy rainfall on Saturday night and early Sunday. Models are in good agreement that a shortwave trough will move across the area in west-northwesterly flow on Sunday. The GFS is showing the most convective feedback of all the models which causes the mass and precipitation fields to look unrealistic. Prefer the ECMWF and NAM with this forecast. Consequently, it looks like that as the low level ridge moves out of the area early on Saturday, the low level flow will turn out of the southwest. This will allow strong moisture transport to move into Missouri ahead of the shortwave trough. Showers and thunderstorms will begin to develop in the strong low level moisture convergence underneath increasing ascent associated with the trough. The showers and thunderstorms will be most numerous on Saturday night and Sunday morning when the forcing will be the strongest. There will also be the possibility for heavy rainfall with this event during this same time period, mainly across central Missouri. A combination of PWATs around 2 inches and deep warm cloud layers will cause efficient rainfall rates which could produce locally heavy rainfall. Recent dry weather has pushed flash flood guidance up high enough that flash flood guidance is quite high. Will not issue a flash flood watch at this time and will continue to monitor for now. A cold front will move southeast across the area on Saturday as the shortwave moves across the Midwest. Showers and thunderstorms will move out of the area by Saturday night as high pressure begins to build into the area. Mainly dry weather is expected to continue through Wednesday night as high pressure moves from the Dakotas to the Ohio Valley. Temperatures are expected to stay below normal through the forecast period as 850mb temperatures stay around 15C. Britt && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 103 PM CDT Fri Aug 4 2017 Generally VFR conditions are expected through the period. Just a few diurnal cu will continue to pass through this afternoon, with skies going mainly clear tonight. NW winds gusting to around 20 knots this afternoon will diminish overnight. The clear skies and light winds should allow for some river fog early Saturday morning, which could bring briefly reduced vsbys to SUS/CPS. Otherwise, Saturday will feature increasing mid/high clouds as a storm system approaches from the west. Much of the rain associated with this system should hold off until after the TAF period. KD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 4, 4:24 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 424 AM CDT Fri Aug 4 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-050930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 424 AM CDT Fri Aug 4 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
Nearby
Flash Flood Watches in Missouri, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.